10 doctors weighed in:
Why is it bad to drink when on antibiotic therapy?
10 doctors weighed in

Dr. Kevin O'neil
Obstetrics & Gynecology - Urogynecology
5 doctors agree
In brief: Adverse reactions
In some cases, the combination of an antibiotic with alcohol can have adverse reaction such as nausea and vomiting.
In other instances, drinking alcohol can affect the metabolism of the antibiotic.

In brief: Adverse reactions
In some cases, the combination of an antibiotic with alcohol can have adverse reaction such as nausea and vomiting.
In other instances, drinking alcohol can affect the metabolism of the antibiotic.
Dr. Kevin O'neil
Dr. Kevin O'neil
Thank
3 doctors agree
In brief: Liver/kidney
The main reason to not drink when taking them is to not impair your liver and kidney function for proper metabolism of the antibiotics.
Also when you drink too much you can compromise immune system and that needs to be working well when on antibiotics. A social drink now and then is fine but hardcore partying should be avoided when taking any meds.

In brief: Liver/kidney
The main reason to not drink when taking them is to not impair your liver and kidney function for proper metabolism of the antibiotics.
Also when you drink too much you can compromise immune system and that needs to be working well when on antibiotics. A social drink now and then is fine but hardcore partying should be avoided when taking any meds.
Dr. Charles Kattuah
Dr. Charles Kattuah
Thank
Get help from a real doctor now
Dr. Andrea Brand
Board Certified, Family Medicine
7M people helped
Continue
108,000 doctors available
Read more answers from doctors